Advertisement

Reactions Weekly

, Volume 1731, Issue 1, pp 189–189 | Cite as

Multiple drugs

Various toxicities: 7 case reports
Case report
  • 77 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

A case series described six male patients and a girl aged 2−44 years, who developed various toxicities following administration of methadone for maintenance after opioid withdrawal, concomitant administration of methadone and anti-retroviral efavirenz, methadone and the antidepressant amitriptyline or methadone and unspecified benzodiazepines [not all routes, dosages and time to reaction onsets stated].

Patient A: A 32-year-old man previously heroin dependant man was initiated on methadone, which was gradually increased up to 145mg daily to reach stabilisation in 4 weeks. After stabilisation, he developed oedema of the face and ankles, associated with an atypical rash of the cubital and popliteal fossas. Therapy with methadone was discontinued for 3 months during...

Reference

  1. George P, et al. Methadone complications amongst opioid-dependent patients in Malaysia: A case series. Drug and Alcohol Review 37: 147-151, No. 1, Jan 2018. Available from: URL: http://doi.org/10.1111/dar.12456 - MalaysiaCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations